Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Alright, I've been on Tetracycline for almost 2 years, and it helped me stay clear, along with oxy pads.

Just as the summer was ending, it stopped working, and I got a massive breakout. I ceased my dose of Tetracycline because it wasn't doing anything, I was seeing a decrease in it's effectiveness over the last 6 months, and realised that my body was somehow becoming immune to it.

Now I have acne on my face. I can't explain it, but it WOULD be considered mild, lightly moderate, if it wasn't for the god damn red marks. These things will not go away, and it's been almost 2 months. I was using BP Dan's regimen, but that has not worked, and I've been on it two months.

Now, I currently am using Clindoxyl gel, which was 5%BP, 1%Clindamycin. This has gotten rid of some of the acne, but caused my forhead to break out sort of. Some little red pimples emerging, and lots of bumps under the skin. I am also using Neutrogena face cleanser, the yellow kind that comes in the squirt bottle. I was doing Clindoxyl gel in the morning and at night, but my doc said to just do it at night, so now I will, maybe something will happen.

The doctor also said I have cysts, but they are under the skin. A couple are coming up I guess, on the one side of my face, and I need to know how to kill them fast.

I went to the doc today, and she prescribed Erythromycin pills, I'm supposed to take 2 in the morning, 2 at night, for 2 weeks. Then switch to 1 in the morning, 1 at night. Now I read the measurements, that's 1000mg's of this stuffa day for two weeks...will this finally kick the rest of hte acne out, and keep it from coming up?

I just am wondering, if the products I'm using may not be helping me at all, I don't know...If anyone has any experience with using this stuff, could you please share your stories with me, as I am wondering what will happen and how fast to expect results.

Share this post


Link to post
Share on other sites

pills are overrated...u need to use TAZORAC with a mild cleanser like cetaphil or the cheap store brand i use EQUATE

Share this post


Link to post
Share on other sites

erythromycin pills suck. my derm. gave me those along with tazorac and clindagel but they made me sick! i mean, they do wonders for acne, but, the stomach pain isn't worth it. (i know it works for acne because i used to take it topically). but, different meds work for different people. i stopped taking the pills after three days. i couldn't take it anymore. now, i just use the topicals.

Share this post


Link to post
Share on other sites

Well, I have to say, I'm on day 3, and have gotten no stomache pains or anything at all. I wonder if I am taking them incorrectly?

It said on the little sheet that came with it, the medication should normally be taken with food, unless otherwise stated by the doctor. But she gave me no other instructions, so that's what I have been doing.

Now, will it work better if I take it without food? The only instruction label on the pill bottle says take with plenty of water, so I was under the impression taking it with or without food was a moot point.

Share this post


Link to post
Share on other sites

Also, I am wondering, since starting this, I have gotten what seems to be another breakout. It's a pimple...I think maybe a cyst but I'm not sure. It's not very big, but tender to touch, and it has multiple white heads, I think three small ones. It's very red...and I got another one on my forehead..is this just a normal reaction to starting the pills?

Also..I have heard something about using salt water (made with table salt), and spreading it on your face with a cottonpad. Letting it sit for 15 minutes, then washing it off and drying face. Supposed to reduce oil and get rid of acne...anyone know anything about this..if it's a good idea?

Share this post


Link to post
Share on other sites

You're probably taking the medication correctly. Some people just don't get the stomach problems from it that others do. And it takes a while for it to work, too, so it wouldn't be unusual, I don't think, to see some new acne for a while. Give it a few weeks - until your next derm appointment. It should gradually improve.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×